# SDR 2021F00275

- Difficulty date: August 17, 2021
- Submitted: August 28, 2021
- Operation: General aviation
- Aircraft: N529PE
- Make and model: Piper PA-32R-301
- Aircraft serial: 3246151
- Aircraft time: 3,081 hours
- Engine: Lyc IO540K1G5
- Engine time: 1,169 hours
- Propeller: Mcauly B3D36C431
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: SIM6L
- Condition: Malfunctioned
- Location: Engine
- Part time: 2 hours, 2 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

WHILE IN CRUISE FLIGHT EXPERIENCED ABNORMAL ENGINE NOISES AND SURGES.  SUSPECTED MAG ISSUE DUE TO JUST INSTALLED SUREFLY ELECTRONIC MAG.  DECLARED AN EMERGENCY AND LANDED ON AIRPORT.  SUREFLY CONFIRMED KNOWN PROBLEM WITH 28 VOLT SYSTEMS WHERE UNIT OVERVOLTAGE PROTECTION RANDOMLY ENGAGES CAUSING ELECTRONIC MAG TO GO OFFLINE AND REBOOT.  DURING THE COUPLE SECONDS THE UNIT IS REBOOTING THE ENGINE IS RUNNING ON ONLY THE REMAINING CONVENTIONAL MAG DURING WHICH TIME THE PILOT WOULD EXPERIENCE ABNORMAL ENGINE NOISES AND SURGE.  SUREFLY STATED THEY HAVE A KNOWN FIX TO THE KNOWN PROBLEM WHICH IS VOLTAGE REGULATION DEVICE INSTALLED IN THE MAG POWER CIRCUIT DESIGNED TO DELIVER CONSTANT 17 VOLT POWER TO THE MAG.  THE VOLTAGE REGULATION FIX WAS INSTALLED AND NO FURTHER PROBLEMS WERE ENCOUNTERED.
